Alert archive / Oklahoma / Freeze Warnings in 2014

Freeze Warning 2, NWS Norman, OK

April 13, 201418 counties in Oklahoma; Clay County, Texas

NWS Norman, OK issued this freeze warning at Apr 13, 2014, 12:42 PM CDT for 18 counties in Oklahoma; Clay County, Texas. It took effect at Apr 15, 2014, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2014, 12:42 PM CDT (17:42 UTC)
In effect from
Apr 15, 2014, 1:00 AM CDT
Expired
Apr 15, 2014, 9:00 AM CDT
In force
8 hr
Issued by
NWS Norman, OK

Counties Atoka County, OK, Bryan County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Garvin County, OK, Hughes County, OK, Jefferson County, OK, Johnston County, OK, Lincoln County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Clay County, TX

The radar

The Norman radar (KTLX), 87 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 456 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
456 m²/s²
0-3 km storm-relative helicity
480 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Apr 13, 6:27 AM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, Apr 13, 6:27 AM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
627 AM CDT SUN APR 13 2014

.AVIATION...
SHOWERS/ISOLATED TSRA MOVING EAST OF TAF SITES THIS MORNING.  MVFR
CIGS MAY DEVELOP FOR A BRIEF PERIOD THIS MORNING AS LOW CLOUDS OVER
TX SPREAD N...BUT SHUD SCATTER OUT BY LATE MORNING.  STRONG COLD
FRONT WILL SURGE SOUTH INTO OK AND TX TODAY AND THIS EVENING
SHIFTING WINDS TO THE NORTH. SCT TSRA WILL BE POSSIBLE IN THE
VICINITY OF THE FRONT THIS AFTN/EVE...MAINLY CENTRAL OK SITES AND
WILL INCLUDE PROB30 THERE. STRONG NORTH WINDS WILL PREVAIL WELL INTO
THE NIGHT WITH GUSTS AOA 30 KTS. LOWER CIGS WILL REDEVLOP BEHIND THE
FRONT WITH MAINLY MVFR CIGS. SOME IFR CONDITIONS POSSIBLE IN NW OK
LATE AS PRECIP AREA SPREADS FROM THE HIGH PLAINS TOWARD NW OK.

PREV DISCUSSION... /ISSUED 425 AM CDT SUN APR 13 2014/

.DISCUSSION...
ACTIVE WEATHER PATTERN IN THE SHORT TERM WITH SEVERE WEATHER
POTENTIAL...FIRE WEATHER CONCERNS...AS WELL AS FROST/FREEZE AND
WINTRY PRECIP THREAT. SCATTERED HIGH BASED SHOWERS/ISOLD TSTMS
DEVELOPING EARLY THIS MORNING IN ADVANCE OF LEAD S/W EJECTING OUT
OF THE SRN ROCKIES. THIS ACTIVITY WILL GRADUALLY SLIDE EASTWARD
THIS MORNING WITH MORE DEVELOPMENT POSSIBLE LATER TODAY. STRONG
COLD FRONT MOVING THROUGH KS/CO EARLY THIS MORNING IS EXPECTED TO
PUSH INTO NRN OK THIS MORNING AND CONTINUE SOUTH INTO SRN PARTS OF
THE FA BY LATE AFTERNOON. MOIST AIRMASS IN PLACE AHEAD OF THE
FRONT WITH DEWPOINTS INTO THE 60S OVER MOST OF CENTRAL/ERN OK THIS
MORNING. GOOD POTENTIAL FOR SEVERE STORMS DEVELOPING THIS AFTN/EVE
IN THE VICINITY OF THE ADVANCING FRONT AS WELL AS NEAR THE DRYLINE
PUSHING THROUGH CENTRAL OK GIVEN THE FAVORABLE SHEAR/INSTABILITY
PARAMETERS AS PER SWODY1. IN ADDITION TO THE SEVERE WX
THREAT...FIRE WX WILL ALSO BE AN ISSUE FOR SWRN PARTS OF THE FA.
SOARING TEMPS AND LOW RH BEHIND THE DRYLINE ALONG WITH STRONG SW
WINDS WILL RESULT IN CRITICAL FIRE WEATHER VALUES BEING MET AND
WILL KICK FIRE WEATHER WATCH TO A RED FLAG WARNING FOR TODAY.

FOCUS THEN SHIFTS TO COLD/WIND AND WINTER WX POTENTIAL TONIGHT
INTO MONDAY MORNING. MAIN AREA OF SHOWER/TSTMS FOCUSED NEAR THE
FRONT WILL MOVE SOUTHEAST OF THE FA DURING THE FIRST PART OF THE
NIGHT. LIGHT PRECIP WILL DEVELOP BACK INTO PARTS OF WESTERN OK AS
MAIN UPPER TROUGH APPROACHES. RAIN WILL LIKELY BECOME MIXED WITH
OR CHANGE TO SNOW IN PARTS OF NW OK LATE TONIGHT AND EARLY MONDAY
MORNING AS COLUMN COOLS WITH THE TROUGH MOVING OVER. DO NOT
EXPECT SIGNIFICANT ACCUMULATIONS GIVEN THE WARM GROUND TEMPS AND
MARGINAL AIR TEMPS. PRECIP WILL END DURING THE MORNING MONDAY AS
THE TROUGH MOVES THROUGH THE AREA. STRONG NORTH WINDS WILL OCCUR
BEHIND THE FRONT FROM LATE AFTERNOON THROUGH TONIGHT.

MORE WIDESPREAD FREEZING TEMPS EXPECTED MONDAY NIGHT. SKIES
EXPECTED TO CLEAR IN THE WAKE OF THE EXITING UPPER TROUGH AND
WINDS WILL DIMINISH MONDAY EVENING AS A SURFACE HIGH PRESSURE
RIDGE SETTLES OVER THE AREA. THIS WILL ALLOW TEMPS TO PLUMMET AND HAVE
EXPANDED THE FREEZE WATCH TO INCLUDE THE ENTIRE FA.

WARMER TEMPS EXPECTED ON TUESDAY AND WEDNESDAY. RAIN CHANCES
RETURN ON THURSDAY AS ANOTHER FRONT MOVES THROUGH THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  82  38  47  27 /  50  40  30   0
HOBART OK         86  36  49  24 /  10  10  20   0
WICHITA FALLS TX  92  41  52  27 /  20  20  10   0
GAGE OK           71  32  46  24 /  30  50  30   0
PONCA CITY OK     78  35  46  26 /  80  30  40   0
DURANT OK         76  45  50  31 /  50  60  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
     OKZ004>048-050>052.

     FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR OKZ004-005-009-
     010-014.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR OKZ021>023-033>038-044.

TX...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
     TXZ083>090.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR TXZ083>089.

&&

03/02
Hazardous weather outlook, Apr 13, 11:45 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SUN APR 13 2014

OKZ004>048-050>052-TXZ083>090-141015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA THROUGH EARLY AFTERNOON.  SEVERE STORMS ARE
NOT EXPECTED WITH THIS ACTIVITY.

BY 3 PM...A STRONG COLD FRONT AND UPPER LEVEL STORM SYSTEM
WILL RESULT IN INCREASING THUNDERSTORM CHANCES. STRONG
TO SEVERE STORMS WITH DAMAGING WINDS OVER 70 MPH AND LARGE HAIL
UP TO 2 INCHES IN DIAMETER WILL BE POSSIBLE ALONG AND EAST OF
INTERSTATE 35. THE RISK OF TORNADOES IS LOW.

.SEVERE OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING
EAST OF A LINE FROM ENID TO CHICKASHA TO DUNCAN.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
NORTHERN...CENTRAL...AND SOUTHERN OKLAHOMA SHOULD PREPARE FOR
SEVERE WEATHER OPERATIONS FROM 3 TO 10 PM.

.FIRE WEATHER...
VERY DRY...HOT...AND WINDY CONDITIONS WILL INCREASE THE RISK OF WILDFIRES
IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS FOR AWHILE THIS AFTERNOON.
A COLD FRONT WILL BRING STRONG GUSTY WINDS BY LATE AFTERNOON ALONG WITH
HIGHER HUMIDITY.

.STRONG WINDS...
STRONG GUSTY SOUTH WINDS WILL BE REPLACED BY STRONG NORTH WINDS
THIS AFTERNOON AND TONIGHT. WIND GUSTS OVER 40 MPH ARE LIKELY AHEAD
AND BEHIND THE FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.FREEZING TEMPERATURES...
FREEZING TEMPERATURES ARE EXPECTED EARLY MONDAY MORNING ACROSS
NORTHWESTERN OKLAHOMA...AND THEN AGAIN ACROSS MUCH OF OKLAHOMA AND
PORTIONS OF WESTERN NORTH TEXAS BY TUESDAY MORNING. PROTECT TENDER
VEGETATION.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:30 AM CDTRed Flag WarningOUNBeckham, Caddo, Canadian, Comanche, Cotton, Grady and 7 more16 hr
Apr 13, 4:48 AM CDTFreeze WarningOUNEllis, Harper, Roger Mills, Woods, Woodward28 hr
Apr 13, 11:46 AM CDTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 35 more24 hr
Apr 13, 12:42 PM CDTHard Freeze WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 24 more44 hr
Apr 13, 1:50 PM CDTSpecial Weather StatementOUNKay25 min
Apr 13, 2:13 PM CDTSpecial Weather StatementOUNKay, Noble32 min
Apr 13, 2:43 PM CDTSpecial Weather StatementOUNKay, Logan, Noble, Payne32 min
Apr 13, 2:49 PM CDTSevere Thunderstorm WarningOUNNoble, Payne41 min
Apr 13, 3:14 PM CDTSpecial Weather StatementOUNLogan, Payne16 min
Apr 13, 3:24 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Payne51 min
Apr 13, 3:33 PM CDTSpecial Weather StatementOUNOklahoma27 min
Apr 13, 3:42 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma33 min
Apr 13, 4:11 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, McClain, Oklahoma, Pottawatomie49 min
Apr 13, 4:14 PM CDTSpecial Weather StatementOUNPayne16 min
Apr 13, 4:34 PM CDTSpecial Weather StatementOUNMcClain26 min
Apr 13, 4:56 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie, Seminole49 min
Apr 13, 4:59 PM CDTSpecial Weather StatementOUNMcClain31 min
Apr 13, 5:01 PM CDTSpecial Weather StatementOUNLincoln14 min
Apr 13, 5:34 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, Stephens41 min
Apr 13, 5:45 PM CDTSpecial Weather StatementOUNSeminole30 min
Apr 13, 6:03 PM CDTTornado WarningOUNCarter, Garvin, Stephens27 min
Apr 13, 6:15 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Stephens45 min
Apr 13, 6:33 PM CDTSpecial Weather StatementOUNMurray27 min
Apr 13, 6:47 PM CDTSpecial Weather StatementOUNJefferson28 min
Apr 13, 6:52 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love38 min
Apr 13, 6:59 PM CDTTornado WarningOUNCarter, Jefferson, Love31 min

Nearby

Freeze Warnings in Oklahoma, 2014Freeze Warnings in Texas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.